Journal of Mathematical Sciences

, Volume 182, Issue 2, pp 227–232 | Cite as

On hereditary properties of the class of graphs with convex quadratic stability number

  • D. M. CardosoEmail author
  • V. V. Lozin


We show that the class of graphs with quadratic stability number is not hereditary. Then we prove that this class contains a unique maximal hereditary subclass and, finally, we characterize this subclass by two forbidden induced subgraphs.


Regular Graph Simple Graph Quadratic Programming Problem Free Graph Independence Number 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    M. Fiedler, “Algebraic connectivity of graphs,” Czech. Math. J., 23 298–305 (1973).MathSciNetGoogle Scholar
  2. 2.
    D. Cvetković, M. Doob, and H. Sachs, Spectra of Graphs. Theory and Applications, Academic Press, Berlin–New York (1979).Google Scholar
  3. 3.
    C. J. Luz, “An upper bound on the independence number of a graph computable in polynomial time,” Oper. Res. Lett., 18, 139–145 (1995).MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    C. J. Luz, Um novo majorante para o número de estabilidade de um grafo obdito por técnicas de Programacão Quadrática, Ph.D. Thesis, Universidade de Aveiro (1996).Google Scholar
  5. 5.
    C. J. Luz and D. M. Cardoso, “A generalization of the Hoffman–Lovász upper bound on the independence number of a regular graph,” Ann. Oper. Res., 81, 307–309 (1998).MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2012

Authors and Affiliations

  1. 1.Departamento de MatemáticaUniversidade de AveiroAveiroPortugal
  2. 2.DIMAP and Mathematics InstituteUniversity of WarwickCoventryUK

Personalised recommendations